MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567410
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used during a procedure performed on an unknown date.According to the complainant, during preparation, the balloon appeared to be ruptured.The procedure was completed with another maxforce biliary dilatation balloon.There have been no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to 04/01/2019 as no event date was reported.Block e1: initial repoter address 1: (b)(6).Block h6: problem code 1074 captures the reportable event of balloon burst.Block h10: investigation result: a visual examination of the returned complaint device revealed that the balloon did not have any visual defects.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.Functional evaluation was performed by attaching the device into an alliance inflation system and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located over the proximal ro marker.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8612634
Report Number3005099803-2019-02503
Device Sequence Number2003421
Product Code FGE
UDI-Device Identifier08714729097082
UDI-Public08714729097082
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model NumberM00567410
Device Catalogue Number6741
Device Lot Number0022159641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/19/2019
06/20/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/14/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1